Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 18, 2021, 12:06 PM CDT for Wilson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 12:06 PM CDT (17:06 UTC)
- Expired
- Aug 18, 2021, 12:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 30
County Wilson County, TN
The radar
The Nashville radar (KOHX), 13 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253
WWUS84 KOHX 181706
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
1206 PM CDT Wed Aug 18 2021
TNZ027-028-181745-
Davidson TN-Wilson TN-
1206 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of east central
Davidson and central Wilson Counties through 1245 PM CDT...
At 1206 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mount Juliet, or 9 miles west of Lebanon, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lebanon, Mount Juliet, Belinda City, Rural Hill, Green Hill and
Gladeville.
Wilson County Fair Matrix will also be impacted.
This includes the following highways...
Interstate 40 between mile markers 222 and 244.
Interstate 840 between mile markers 67 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3630 8617 3603 8619 3608 8649 3610 8652
3609 8652 3610 8659 3627 8657 3628 8656
3628 8652 3629 8643
TIME...MOT...LOC 1706Z 273DEG 13KT 3619 8650
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
FBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 11:38 AM CDT, 28 minutes earlier.
Area forecast discussion, Aug 18, 11:38 AM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1138 AM CDT Wed Aug 18 2021 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Current forecast is on track and just updated to remove the early morning wording. Scattered showers and thunderstorms on the radar will continue to fill in through the day. Deep moisture to the southwest. PW values from the 12 sounding were 1.66" for us...1.74" for BMX and 2.02" for JAN. Even with scattered thunderstorms heavy rainfall will be possible. Storm motion should be 20-25 kts so unless storms train across the same location widespread flash flooding should not be an issue today. Afternoon high temperatures will be a bit warmer than yesterday...mid 80s for the plateau to around 90 elsewhere. && .AVIATION... 12Z TAF DISCUSSION. BNA/MQY/CKV/CSV...We start the day with VLIFR conditions at CSV, which should improve considerably by 13Z. Already an area of mainly light showers is drifting across West Tennessee and will cross the Tennessee River shortly, but the HRRR suggests that this batch of rain will dissipate rather quickly. Stronger cells will develop over West Tennessee this afternoon and will spread into Middle Tennessee, so we'll handle this with TEMPO TSRA/CB's for now. A shortwave approaching Middle Tennessee from the west looks to intensify as it enters the mid state overnight, so look for another round of showers and low ceilings after 06Z. Winds will stay generally light/calm thru the TAF period. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......12 AVIATION........08
Hazardous weather outlook, Aug 18, 7:16 AM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 716 AM CDT Wed Aug 18 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-191030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 716 AM CDT Wed Aug 18 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. There is a marginal risk of severe storms today, particularly during the afternoon. The primary risk is strong to severe wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a high probability of showers and thunderstorms lasting through Saturday night. Significant rainfall accumulations are possible in areas that are affected by multiple rounds of storms, and some flooding may occur, especially in areas near the Alabama state line. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 12
In the hours before
Special weather statement, Aug 18, 12:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1206 PM CDT Wed Aug 18 2021
TNZ027-028-181745-
Davidson TN-Wilson TN-
1206 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of east central
Davidson and central Wilson Counties through 1245 PM CDT...
At 1206 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mount Juliet, or 9 miles west of Lebanon, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lebanon, Mount Juliet, Belinda City, Rural Hill, Green Hill and
Gladeville.
Wilson County Fair Matrix will also be impacted.
This includes the following highways...
Interstate 40 between mile markers 222 and 244.
Interstate 840 between mile markers 67 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3630 8617 3603 8619 3608 8649 3610 8652
3609 8652 3610 8659 3627 8657 3628 8656
3628 8652 3629 8643
TIME...MOT...LOC 1706Z 273DEG 13KT 3619 8650
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
FBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:52 PM CDT | Special Weather Statement | OHX | Wilson | 38 min |
| Aug 18, 2:24 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 2 hr |
| Aug 18, 2:33 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner, Wilson | 117 min |
| Aug 18, 2:59 PM CDT | Special Weather Statement | OHX | Sumner | 31 min |
| Aug 18, 3:38 PM CDT | Special Weather Statement | OHX | Lewis | 52 min |
| Aug 18, 3:40 PM CDT | Special Weather Statement | OHX | Cheatham | 35 min |
| Aug 18, 3:57 PM CDT | Special Weather Statement | OHX | Robertson | 48 min |
| Aug 18, 3:58 PM CDT | Special Weather Statement | OHX | Dickson | 47 min |
| Aug 18, 4:00 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 3 hr |
| Aug 18, 4:02 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Perry, Wayne | 3 hr |
| Aug 18, 4:16 PM CDT | Special Weather Statement | OHX | Lewis | 44 min |
| Aug 18, 4:24 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson | 51 min |
| Aug 18, 4:25 PM CDT | Special Weather Statement | OHX | Overton | 50 min |
| Aug 18, 4:43 PM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Putnam | 2 hr |
| Aug 18, 4:52 PM CDT | Special Weather Statement | OHX | Maury | 53 min |
| Aug 18, 5:13 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Aug 18, 5:27 PM CDT | Areal Flood Advisory | OHX | Fentress | 2 hr |
| Aug 18, 5:41 PM CDT | Special Weather Statement | OHX | Davidson, Maury, Williamson | 49 min |
| Aug 18, 6:08 PM CDT | Areal Flood Advisory | OHX | Bedford, Davidson, Marshall, Maury, Rutherford, Williamson | 112 min |
| Aug 18, 6:15 PM CDT | Special Weather Statement | OHX | Giles | 45 min |
| Aug 18, 6:17 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall | 58 min |
| Aug 18, 6:28 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 32 min |
| Aug 18, 6:48 PM CDT | Special Weather Statement | OHX | Wilson | 42 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.